Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 89, NWS Topeka, KS

April 23, 2006Douglas County, Jefferson County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Apr 23, 2006, 9:26 PM CDT for Douglas County, Jefferson County, Kansas. It was in force for 49 min. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2006, 9:26 PM CDT (02:26 UTC)
Expired
Apr 23, 2006, 10:15 PM CDT
In force
49 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

Counties Douglas County, KS, Jefferson County, KS

The radar

The Topeka radar (KTWX), 79 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 9:27 PM CDTHAIL 14 Ssw Oskaloosa, KS
Apr 23, 9:33 PM CDTHAIL 16 N Williamstown, KS
Apr 23, 9:37 PM CDTHAIL 1.755 S Oskaloosa, KS
Apr 23, 9:41 PM CDTHAIL 1.251 Nw Williamstown, KS
Apr 23, 9:48 PM CDTHAIL 13 N Lawrence, KS
Apr 23, 9:50 PM CDTHAIL 1Lawrence, KSREPORTED NEAR I-70 ON NORTH SIDE OF CITY.
Apr 23, 9:55 PM CDTHAIL 1.75Lawrence, KSCAUSING MINOR VEHICLE DAMAGE IN NORTHEAST PARTS OF THE CITY.
Apr 23, 9:55 PM CDTHAIL 1.75Lawrence, KSCAUSING MINOR VEHICLE DAMAGE IN NORTHEAST PARTS OF THE CITY.
Apr 23, 9:55 PM CDTHAIL 2.5Lawrence, KSREPORTED ON THE KANSAS UNIVERSITY CAMPUS.
Apr 23, 9:56 PM CDTHAIL 1.75Lawrence, KS
Apr 23, 9:57 PM CDTHAIL 1.75Lawrence, KSIN THE DOWNTOWN AREA.
Apr 23, 9:57 PM CDTHAIL 2Lawrence, KSREPORTED BY OFF-DUTY NWS EMPLOYEE AT 6TH AND ROCKLEDGE.
Apr 23, 10:02 PM CDTHAIL 0.75Lawrence, KS26TH AND IOWA.
Apr 23, 10:02 PM CDTHAIL 0.75Lawrence, KS26TH AND IOWA.
Apr 23, 10:03 PM CDTHAIL 1.25Lawrence, KSMOST HAIL WAS 3/4 TO 1 INCH.
Apr 23, 10:03 PM CDTHAIL 1.25Lawrence, KSMOST HAIL WAS 3/4 TO 1 INCH.
Apr 23, 10:08 PM CDTHAIL 1Perry, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 6:16 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2006-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 912 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2006-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
912 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 240227
SVRTOP
KSC045-087-240315-
/O.NEW.KTOP.SV.W.0089.060424T0226Z-060424T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
926 PM CDT SUN APR 23 2006

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS
  JEFFERSON COUNTY IN NORTHEAST KANSAS

* UNTIL 1015 PM CDT

* AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 4
  MILES SOUTHWEST OF OSKALOOSA...OR ABOUT 15 MILES NORTH OF
  LAWRENCE...MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LECOMPTON...
  WILLIAMSTOWN...
  CLINTON LAKE...
  LAWRENCE...
  OSKALOOSA...
  PERRY

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 194 AND 205.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3937 9532 3934 9556 3889 9538 3893 9518

$$
4 follow-up statements
000 
WWUS53 KTOP 240239
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
938 PM CDT SUN APR 23 2006

KSC045-087-240315-
/O.CON.KTOP.SV.W.0089.000000T0000Z-060424T0315Z/
JEFFERSON-DOUGLAS-
938 PM CDT SUN APR 23 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTH CENTRAL DOUGLAS AND JEFFERSON COUNTIES...

AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR 
SIZED HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  ONE STORM 
WAS LOCATED 4 MILES NORTH OF WILLIAMSTOWN...OR ABOUT 12 MILES NORTH 
OF LAWRENCE...MOVING SOUTHEAST AT 15 MPH. ANOTHER WAS LOCATED JUST 
NORTH OF WINCHESTER MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
PERRY...LECOMPTON...WILLIAMSTOWN...OSKALOOSA...MCLOUTH...LAWRENCE 
AND CLINTON LAKE.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 193 AND 206.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3939 9520 3934 9554 3891 9540 3893 9519

$$
000 
WWUS53 KTOP 240248
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
945 PM CDT SUN APR 23 2006

KSC045-087-240315-
/O.CON.KTOP.SV.W.0089.000000T0000Z-060424T0315Z/
JEFFERSON-DOUGLAS-
945 PM CDT SUN APR 23 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTH CENTRAL DOUGLAS AND JEFFERSON COUNTIES...

AT 941 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER TO HALF DOLLAR SIZE HAIL...AND 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR 
EXTREME NORTH CENTRAL LAWRENCE...MOVING SOUTH AT 10 MPH.

SEVERE THUNDERSTORMS CONTINUE ACROSS NORTHERN JEFFERSON 
COUNTY...NEAR OZAWKIE...OSKALOOSA...AND MCLOUTH.

OTHER LOCATIONS IMPACTED INCLUDE...
LAWRENCE AND CLINTON LAKE.

WIND DAMAGE HAS BEEN REPORTED TO STRUCTURES NEAR PERRY. BE PREPARED 
FOR STRONG DAMAGING WINDS AND LARGE HAIL WITH THIS STORM. 

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 193 AND 206.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3939 9520 3934 9554 3891 9540 3893 9519

$$
000 
WWUS53 KTOP 240258
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
957 PM CDT SUN APR 23 2006

KSC045-087-240315-
/O.CON.KTOP.SV.W.0089.000000T0000Z-060424T0315Z/
JEFFERSON-DOUGLAS-
957 PM CDT SUN APR 23 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTH CENTRAL DOUGLAS AND EASTERN JEFFERSON COUNTIES...

AT 955 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE 
ACROSS LAWRENCE. THIS STORM WAS LOCATED IN LAWRENCE...MOVING SOUTH 
AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
LAWRENCE AND EUDORA.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 194 AND 206.

LARGE DESTRUCTIVE HAIL WILL OCCUR WITH THIS STORM. FOR YOUR SAFETY
MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3939 9520 3921 9546 3891 9540 3893 9519

$$
000 
WWUS53 KTOP 240305
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1004 PM CDT SUN APR 23 2006

KSC045-087-240315-
/O.CON.KTOP.SV.W.0089.000000T0000Z-060424T0315Z/
JEFFERSON-DOUGLAS-
1004 PM CDT SUN APR 23 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHERN DOUGLAS AND SOUTHEASTERN JEFFERSON COUNTIES...

AT 1000 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 
OVER LAWRENCE...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
LAWRENCE...EUDORA...AND CLINTON LAKE.

SEVERE THUNDERSTORMS CONTINUE NEAR PERRY LECOMPTON AND WILLIAMSTOWN.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 194 AND 206.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3929 9518 3921 9546 3887 9540 3884 9506
      3896 9506 3896 9519 3910 9520

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:29 PM CDT, 5 hours 57 minutes earlier.

Area forecast discussion, Apr 23, 3:29 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
329 PM CDT SUN APR 23 2006

.DISCUSSION...

TONIGHT AND MONDAY...
SFC BNDRY OVER CNTRL KS EXPECTED TO STAY QSTNRY THROUGH THE NIGHT
PROVIDING LIFTING MECHANISM FOR CONVECTION. THE BNDRY WILL BE AIDED
OVERNIGHT BY APPCHG WAVE INTO THE HIGH PLAINS THIS AFTN AND
GRADUALLY STRENGTHENING LLJ. DEW POINTS SLOW TO COME UP BUT THE
PARALLEL NAM CONTINUES TO SHOW GRADUAL RISE IN SAME AND HIGHER DEW
POINTS NOTED IN NRN OK SHOW THIS FCST TREND SEEMS REASONABLE. AS
UPPER LVL DYNAMICS MOVE EAST OF AREA LATE TNGT THERE COULD BE A
BRIEF BREAK OR DMSHG OF ACTIVITY BEFORE CONVECTION ONCE AGAIN FIRES
TMRW AFTN. WHERE THIS REFIRING OCCURS WILL BE PREDICATED ON AREAL
EXTENT AND SEVERITY OF ACTIVITY TONIGHT. FOR NOW HAVE CONTD RATHER
HIGH POPS OVRNIGHT WITH SOME RISK OF SVR WITH HAIL ESP TIL MIDNIGHT.
AGAIN MENTIONED SEVERE WITH BEST HEATING...CONVERGENCE...AND UPPER
DYNAMICS FROM THE NAM SOUTHEAST CWA ON MONDAY AFTERNOON. STG COLD
FRONT PER P-NAM AND GFS EXPECTED TO BE PUSHING INTO NWRN CWA BY MID
TO LATE AFTN MONDAY. NOT QUITE SOON ENOUGH FOR NONDIURNAL TEMPS BUT
WILL BE CLOSE. GENERALLY PAINTED HIGH CHC POPS ON MONDAY BUT THIS
MAY BE GREATLY INFLUENCED...AGAIN...BY ACTIVITY OVERNIGHT. APPEARS
EXCESSIVE RAINS LESS LIKELY TONIGHT...HOWEVER WITH PRECIPITABLE
WATER VALUES BETWEEN 200 AND 250 PERCENT...A GENEROUS AMOUNT OF RAIN
IS POSSIBLE WITH TRAINING CELLS. TEMPERATURES SHOULD STAY MILD
OVERNIGHT WITH CLOUDS AND RAIN DVLPG. AMT OF CLOUDS TMRW WILL
DICTATE JUST HOW WARM IT WILL BE. ADDED SOME GUSTY WINDS TO
NORTHWEST COUNTIES LATE TMRW AFTN AS COLD SURGE ENTERS AREA.

MONDAY NIGHT THROUGH WEDNESDAY...
CONVECTION TO BE ONGOING MONDAY EVENING WITH COLD FRONT PASSING BY
REMAINDER OF COUNTIES AND UPPER TROF CLOSING IN. ANY SEVERE STORMS
SHOULD BE ENDING EARLY WITH SURFACE BASED INSTABILITY RAPIDLY
DIMINISHING IN THE EVENING...BUT WITH SOME INSTABILITY ALOFT THROUGH
MUCH OF THE NIGHT AND ENTRANCE REGION OF UPPER JET OVERHEAD...MAY
SEE ELEVATED STORMS CONTINUE THROUGH MUCH OF THE NIGHT. STRONG NORTH
TO NORTHEAST WINDS ACCOMPANYING THE COLD AIR BUT SHOULD BE BELOW
ADVISORY LEVELS. WINDS SLOWLY DIE OFF TUESDAY BUT COLD AIR WILL
CONTINUE TO FILTER IN. WITH THE AID OF SOME CLOUDS AND LIGHT
PRECIPITATION...THIS AIRMASS IS KEEPING TEMPS IN THE MID 30S OVER
MUCH OF MONTANA...NORTHEASTERN WYOMING...AND WESTERN NORTH DAKOTA
THIS AFTERNOON. MID AND LOW LEVEL MOISTURE WILL BE RATHER HIGH
THROUGH AT LEAST THE MORNING HOURS WITH UPPER ENERGY STILL MOVING IN
AND WILL ADD SOME CHANCE FOR RAIN. HAVE ABOUT AN 8-15F RISE IN TEMPS
FOR TUESDAY...BUT THIS MAY BE OVERDONE IF CLOUDS AND PRECIP ARE
LONGER LIVED THAN EXPECTED. CLOUD AND WIND TRENDS WILL BE KEY TO
TEMPS TUESDAY NIGHT. 12Z NAM KEEPS SOME MID LEVEL MOISTURE INTO AT
LEAST PART OF THE EVENING...WHILE 12Z GFS KEEPS 850MB WINDS IN THE
10-15KT RANGE. IT WILL DEFINITELY FEEL MORE LIKE EARLY SPRING THAN
EARLY SUMMER TUESDAY AND TUESDAY NIGHT.

THURSDAY THROUGH SUNDAY...
GOOD AGREEMENT SHOWN IN RECENT MEDIUM RANGE MODEL RUNS IN THE LATE
WEEK PERIODS...WITH DIFFERENCES AMPLIFYING EARLY NEXT WEEK. UPPER
PATTERN NOT ALL THAT DIFFERENT THE NEXT FEW PERIODS WITH UPPER LOW
IN THE DESERT SOUTHWEST CUTOFF FROM NORTHERN BRANCH THAT BRINGS A
SYSTEMS SOUTHWEST INTO THE MISSISSIPPI VALLEY. APPEARS MOISTURE AND
INSTABILITY WILL BE MORE LIMITED AHEAD OF THE NORTHERN BRANCH COLD
FRONT THAT WILL ENTER THE AREA AROUND FRIDAY. APPEARS ONLY SMALL
PRECIP CHANCES ARE WARRANTED FOR FRIDAY NIGHT AND SATURDAY FOR
MAINLY THE SOUTHERN PORTIONS OF THE CWA WHERE THERE MAY BE ENOUGH
MOISTURE FOR SOME CONVECTION. GFS TRIES TO BRING THE SOUTHWEST LOW
INTO THE ROCKIES SUNDAY WHICH MAY KEEP PRECIPITATION CHANCES
GOING...BUT NOT AT ALL CONFIDENT IN THIS SO KEPT REMAINING PERIODS
DRY. TEMPERATURES SHOULD BE NEAR NORMAL FOR THE MOST PART.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 23, 3:57 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
357 PM CDT SUN APR 23 2006

KSZ008>012-020>024-026-034>040-054>056-058-059-242100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
357 PM CDT SUN APR 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY FOR THE ENTIRE AREA. SOME OF THE STORMS
MAY BE SEVERE...WITH THE PRIMARY HAZARDS BEING LARGE HAIL AND
DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES CONTINUE ACROSS THE AREA MONDAY. SEVERE
THUNDERSTORMS WILL AGAIN BE POSSIBLE...WITH THE GREATER CHANCES
FOR SEVERE THUNDERSTORMS BEING ALONG AND SOUTH OF THE KANSAS
TURNPIKE IN THE AFTERNOON. THE CHANCES FOR THUNDERSTORMS WILL
DIMINISH FROM NORTHWEST TO SOUTHEAST MONDAY NIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FOR PORTIONS OF THE
AREA FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TONIGHT.

In the hours before

Local storm report, Apr 23, 9:00 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
900 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HAIL             7 SSW GARNETT           38.19N 95.29W
04/23/2006  E1.25 INCH       ANDERSON           KS   TRAINED SPOTTER

&&

STRASSBERG
Local storm report, Apr 23, 9:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
909 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     HAIL             OZAWKIE                 39.23N 95.47W
04/23/2006  E1.00 INCH       JEFFERSON          KS   EMERGENCY MNGR

&&

STRASSBERG
Local storm report, Apr 23, 9:11 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
911 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     HAIL             1 E OZAWKIE             39.23N 95.45W
04/23/2006  E1.25 INCH       JEFFERSON          KS   EMERGENCY MNGR

&&

STRASSBERG
Special weather statement, Apr 23, 9:18 PM CDT, 8 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
918 PM CDT SUN APR 23 2006

KSZ011-012-240300-
BROWN-NEMAHA-
918 PM CDT SUN APR 23 2006

THROUGH 1000 PM CDT...THUNDERSTORMS WILL MOVE NORTHEAST AT 15 MPH
ACROSS PORTIONS OF NORTHEAST KANSAS. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE
HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD
BE AFFECTED INCLUDE SABETHA...FAIRVIEW...MORRILL...IOWA SAC AND FOX
RESERVATION...RESERVE...ROBINSON AND HIAWATHA.
Local storm report, Apr 23, 9:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
925 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     HAIL             WINCHESTER              39.32N 95.27W
04/23/2006  E1.00 INCH       JEFFERSON          KS   TRAINED SPOTTER

&&

STRASSBERG
Local storm report, Apr 23, 9:26 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
926 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HAIL             4 SW OSKALOOSA          39.17N 95.37W
04/23/2006  E1.00 INCH       JEFFERSON          KS   TRAINED SPOTTER

&&

STRASSBERG

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:30 PM CDTSevere Thunderstorm WarningTOPOttawa60 min
Apr 23, 7:37 PM CDTSevere Thunderstorm WarningTOPGeary, Morris38 min
Apr 23, 8:34 PM CDTSevere Thunderstorm WarningTOPDickinson, Morris29 min
Apr 23, 8:41 PM CDTSevere Thunderstorm WarningTOPAnderson49 min
Apr 23, 8:49 PM CDTSevere Thunderstorm WarningTOPLyon31 min
Apr 23, 8:54 PM CDTSevere Thunderstorm WarningTOPJefferson51 min
Apr 23, 9:22 PM CDTSevere Thunderstorm WarningTOPBrown, Nemaha30 min
Apr 23, 9:30 PM CDTTornado WarningTOPJefferson20 min
Apr 23, 9:34 PM CDTSevere Thunderstorm WarningTOPAnderson26 min
Apr 23, 9:59 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon46 min
Apr 23, 10:13 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson47 min
Apr 23, 10:19 PM CDTSevere Thunderstorm WarningTOPAnderson41 min
Apr 24, 6:23 PM CDTSevere Thunderstorm WarningTOPLyon36 min
Apr 24, 6:43 PM CDTSevere Thunderstorm WarningTOPCoffey, Osage33 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.